What causes granulation tissue on the vaginal cuff?
User rating for this question
I had a hysterectomy, bladder tack, and retoplexy 8 weeks ago, started having vaginal bleeding after week 4. My doctor said that I have granulation tissue on the vaginal cuff and has been treating me every day for 2 weeks with silver nitrate. I am over this! It hurts and every time I go, he seems to find another spot to cauterize. Help!
Posted Wed, 26 Mar 2014 in Women's Health
Answered by Dr. Timothy Raichle 36 minutes later
Brief Answer: Hello, I would be happy to help... Detailed Answer: Granulation tissue is a common problem after surgery. This is very common in vaginal surgery just as you are describing. Given how difficult this has been to treat, I would recommend consideration of the following: An "exam under anesthesia" where you are taken back to the OR, sedated, and the area of granulation tissue is excised and fresh vaginal skin is brought back together. This is a reasonable approach to a situation such as this.
Follow-up: What causes granulation tissue on the vaginal cuff? 8 minutes later
By removing the granulation tissue, that will be like starting the healing process over. Is there anything to do differently that will help this not reoccur? Would you recommend a CT scan or MRI before this? I asked my dr and he said that what was happening was not that unusual and that this grAulation tissue was part of the normal healing process, yet before I had my surgeries, I was told I would be healed after 6 weeks. They did an ultrasound and said there was a hematoma 1 cm above the cuff, which they felt would be reabsorbed and that I should not be concerned. I am scheduled to return to work tomorrow, but I'm pretty miserable. Thanks again, for your help.
Answered by Dr. Timothy Raichle 26 hours later
Brief Answer: Thank you for the followup... Detailed Answer: Treating you every day for 2 weeks is a bit extreme as far as what you can tolerate. It does not sound like you need a CT scan. Yes granulation tissue is normal, but in your case, the current treatment does not sound like it is working. If you are to stay on track for being healed by 6 weeks, then I would still recommend an exam under anesthesia with excision of the granulation tissue. No, it is not like you are starting over, but you are certainly not seeming to be moving in the right direction. Please let me know what you think.
People also viewed
- Drugs/medication for long term infection
- Can taking acidopihilus cause a vaginal discharge
- Malonic acid period pain
- Drugs/medication for focal myoclonus
- What causes granulation tissue on the vaginal cuff
- Drugs/medication for compound myopic astigmatism
- Vaginal cuff granulation causing yellow discharge
- Drugs/medication for short neck syndrome
- Uric acid and intercouse
- What causes black granules in urine
- Uric acid and mensturation
- Inflammatory granulation causes
- Can you take mdma with tranexamic acid
- Inflammatory granulation tissue causes
- Drugs/medication for scleroderma symptoms